# SDR CA110414008

- Difficulty date: April 12, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 19,838 hours
- Engine: Pwa PT6A34
- Propeller: Hartzl HCB3TN3
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Fitting
- Part number: 9A02059007
- Condition: Damaged
- Location: Float
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON AN AMPHIBIOUS FLOAT EQUIPPED ACFT, THE PILOT REPORTED THAT HE HEARD AND FELT A SLIGHT BANG WHICH FELT LIKE THE WATER RUDDERS HAD FALLEN DOWN AS SOON AS HE LEVELED OFF AFTER TAKE-OFF.  AFTER THE INITIAL BANG, THE ACFT FELT AND SOUNDED NORMAL. UPON LANDING IT WAS FOUND THAT THE REAR, RT, FLYING WIRE FUSELAGE ATTACH FITTING HAD BROKEN, WHICH CAUSED THE BANG.  UPON INSPECTION BY MAINTENANCE IT WAS FOUND THAT THE FITTING HAD CRACKED ACROSS THE BOLT HOLE ON THE END WHICH THE FLYING WIRE ATTACHES TO.  BY THE APPEARANCE OF THE CRACKED SURFACE, IT APPEARS THAT THE FITTING HAD BEEN PARTIALLY CRACKED FOR SOME TIME BEFORE IT BEFORE IT COMPLETELY BROKE APART. THE AREA THAT APPEARS TO HAVE BEEN PREVIOUSLY CRACKED WOULD NOT HAVE BEEN VISIBLE UPON DAILY INSPECTION AS IT WOULD HAVE BEEN COVERED BY THE FLYING WIRE END. THERE IS AN ANNUAL INSPECTION WHICH REQUIRES THE FLYING WIRES TO BE DISASSEMBLED. THE INSPECTION WAS LAST CARRIED OUT.
